rapid flare-up of arthritis in wrists/hands/elbows

After being on alendronate (Fosomax) for 5 years, I had to change what I could use to counteract osteoporosis. I was changed to monthly injections romosozumab (Evinity). After just 3 months, arthritis flared! According to Evinity's site, joint pain is a side effect.

Has anyone experienced pain after switching to Evinity?

Thanks!

Comments

  • Anna
    Anna Moderator Posts: 927

    Hello @iwillnotbe and welcome to the online community,

    It will be interesting to see if other members take Evinity ( it’s only been approved for use by the NHS since 2022) and whether it has caused a flare up of their arthritis. According to the Royal Osteoporosis Society website, joint pain is certainly one of the side effects of taking the medication, although they say the symptoms should wear off after some use. Here’s the link to the ROS if you want to read more about it:

    It’s recommended that you speak to your GP or consultant if the joint pain becomes difficult to manage.

    Best wishes,

    Anna ( Moderator)

    Need more help? - call our Helpline on 0800 5200 520 Monday to Friday 9am to 6pm


  • Holton33
    Holton33 Member Posts: 2

    Hello, New to this group - I was diagnosed with mesothelioma in June 2023 and am currently receiving immunotherapy which has caused a major flare-up with arthritis in my elbows, wrists and hands making everyday life extremely difficult. At the moment no pain killers will deal with it. I have every pill and potion going along with wrist supports, gloves etc etc. Getting desperate now. Anyone got any suggestions?

  • noddingtonpete
    noddingtonpete Moderator Posts: 952

    Hello @Holton33 and welcome to the Community. We are a friendly and supportive group and I hope that will be your experience as well.

    Have you tried some gentle exercises to see if that helps? Have a look at our series of stretching exercises

    They might help but if in doubt check with your doctor first.

    Hopefully other members might have some more suggestions.

    Best wishes

    Peter

    Need more help? - call our Helpline on0800 5200 520Monday to Friday 9am to 6pm